NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Side Effects of Aricept and Seroquel
My father-in-law is on both. He is experiencing visions of people's faces floating by. He also sees colors floating around. No bodies just faces. All men. They only come when he stares. In your opinion, what medication would cause this aricept or seoquel? Thank you.
What is being described are visual hallucinations. Certain drugs can cause them but neither Aricept nor Seroquel typically produce hallucinations. An alternate explanation may be an underlying brain condition. Is he on other medications that could be a cause of the hallucinations? Has your father-in-law been diagnosed with dementia with Lewy bodies, Alzheimer's disease, or Parkinson's disease? Occasionally Aricept can cause vivid dreams. Usually this is due to taking the Aricept at night. Switching to the morning is usually helpful for the vivid dreaming. Many times Seroquel is given to reduce hallucinations. Perhaps a higher dose would help.
Please talk to his doctor for further specific advice.
Douglas W Scharre, MD
Clinical Associate Professor of Neurology
Clinical Associate Professor of Psychiatry
College of Medicine
The Ohio State University